When taking any drug it can often be quite useful to know about the different symptoms that may indicate that somebody has taken too much of the drug over a short period of time. What follows are the symptoms that you need to be aware of that may indicate that somebody has taken a Roxicodone overdose and if you are unsure, then do always be cautious and seek medical attention as quickly as possible in order to prevent what could be mild health problems developing into something more serious.
Before discussing the different symptoms, it can be useful to quickly mention what Roxicodone is actually used for as it is quite a common type of drug that is used for various things. Roxicodone can best be described as being an opiate analgesic and it is used to help people suffering from mild to severe pain and is often given after some kind of operation.
When it comes to the actual symptoms of an overdose there are several common signs that somebody may have taken too much of the drug, but how severe they are or how many will show does vary from person to person. The result of this is that you must pay close attention to each potential sign and if there is any uncertainty, then do get some medical attention as quickly as possible rather than waiting to see if things can somehow improve on their own.
With regard to the actual symptoms they will generally include: the person will find that their breathing becomes shallow and more labored, they will feel extremely drowsy and others may have great difficulty in waking them at any point, a lack of muscle strength across the body, the skin can become cold and clammy to the touch, pupils will be pinpoints, the person may suffer from hypotension, their heart rate will slow quite considerably, a potential for cardiac arrest, and finally they may end up slipping into a coma.
As with any overdose the key to recovery is in getting to a hospital as quickly as possible because the sooner that treatment can begin, then the lower the chance of there being any lasting damage to the body. One other thing that will undoubtedly help the chances of the person surviving is if the doctors can be told not only how much Roxicodone was taken, but also when it was taken as this has an impact on just how much of it would have been absorbed by the body.
When it comes to actually treating the Roxicodone overdose, then there will be a tendency to use common methods such as attempting to get as much of the drug out of the system as quickly as possible via encouraging the person to vomit or pumping out the stomach. It is also common for special charcoal to be given to the person as this sits in the stomach and is extremely good at absorbing any of the drug that is left in the stomach at this point.
In order to combat the effects of the drug that is already in the system, the person may be given the drug Naloxone as an antidote, but this is often only used when the person is suffering from breathing problems as it can ease these symptoms. It is also normal for the person to have their vital signs observed for a couple of days, but this may be longer if they have developed other health problems linked to the overdose. If medical treatment is received quickly enough it may be possible to be out of hospital within two days and without there being any long-term problems. Finally, there may be follow up appointments or a series of tests to assess the potential damage to the lungs, liver, and kidneys for the future and any further treatment will only be as a result of dealing with any issues that may arise.
A Roxicodone overdose can potentially be fatal if it is left untreated due to the way that the drug can affect breathing and potentially lead to a cardiac arrest or the person in a coma. Treatment can; however, help stop any lasting damage and the person can expect to recover fully in a relatively short period of time.